Alert archive / Washington / Wind Advisories in 2013

Wind Advisory 8, NWS Seattle, WA

April 10, 2013

NWS Seattle, WA issued this wind advisory at Apr 10, 2013, 5:12 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 5:12 AM PDT (12:12 UTC)
Expired
Apr 10, 2013, 6:14 PM PDT
In force
13 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS76 KSEW 101212
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
512 AM PDT WED APR 10 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...


WAZ510-102000-
/O.NEW.KSEW.WI.Y.0008.130410T1212Z-130411T0400Z/
ADMIRALTY INLET AREA-
512 AM PDT WED APR 10 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* SOME AFFECTED LOCATIONS...WHIDBEY ISLAND AND AREAS ALONG 
  ADMIRALTY INLET NEAR THE EAST ENTRANCE TO THE STRAIT OF JUAN 
  DE FUCA.

* TIMING...STRONG SOUTHEAST WINDS WITH SHIFT TO WESTERLY LATE THIS
  MORNING AND CONTINUE INTO EARLY THIS EVENING THEN EASE.

* WIND...SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS TO 50
  MPH...SHIFTING TO WESTERLY LATE THIS MORNING AND CONTINUING
  INTO EARLY EVENING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND CAUSE
  LOCAL POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
3 follow-up statements
356 
WWUS76 KSEW 101701
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1001 AM PDT WED APR 10 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

WAZ510-110115-
/O.CON.KSEW.WI.Y.0008.000000T0000Z-130411T0400Z/
ADMIRALTY INLET AREA-
1001 AM PDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...WHIDBEY ISLAND AND AREAS NEAR THE EAST
  ENTRANCE TO THE STRAIT OF JUAN DE FUCA.

* TIMING...STRONG WESTERLY FLOW IS EXPECTED TO DEVELOP AROUND NOON
  AND CONTINUE INTO EARLY THIS EVENING BEFORE EASING.

* WIND...WEST WIND 20 TO 35 MPH WITH GUSTS TO 45 MPH. 

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
258 
WWUS76 KSEW 102238
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
338 PM PDT WED APR 10 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

WAZ510-110400-
/O.CON.KSEW.WI.Y.0008.000000T0000Z-130411T0400Z/
ADMIRALTY INLET AREA-
338 PM PDT WED APR 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* SOME AFFECTED LOCATIONS...WHIDBEY ISLAND AND AREAS NEAR THE 
  EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. 

* TIMING...STRONG WESTERLY FLOW THIS AFTERNOON AND EARLY THIS
  EVENING WILL GRADUALLY DIMINISH AFTER 8 PM.

* WIND...WEST WIND 20 TO 35 MPH WITH GUSTS TO 40 OR 45 MPH.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
930 
WWUS76 KSEW 110114
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
614 PM PDT WED APR 10 2013


WAZ510-110215-
/O.CAN.KSEW.WI.Y.0008.000000T0000Z-130411T0400Z/
ADMIRALTY INLET AREA-
614 PM PDT WED APR 10 2013

...WIND ADVISORY FOR THE ADMIRALTY INLET AREA HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE WIND
ADVISORY FOR THE ADMIRALTY INLET AREA IN NORTHWEST WASHINGTON.

AS OF 6 PM THIS EVENING...WEST WINDS HAVE DIMINISHED TO 15 TO 30 MPH WITH
OCCASIONAL GUSTS TO 40 MPH. WINDS WILL CONTINUE TO DIMINISH
THROUGH THIS EVENING WITH WEST WINDS EXPECTED TO BE IN THE 10 TO
20 MPH RANGE BY MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 2:15 AM PDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 10, 2:15 AM PDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
215 AM PDT WED APR 10 2013

.SYNOPSIS...A COLD FRONT WILL MOVE INLAND TODAY BRINGING RAIN AND
LOCALLY WINDY CONDITIONS. ONSHORE FLOW WILL PREVAIL BEHIND THE FRONT
FOR A CHANCE OF SHOWERS THROUGH THURSDAY. ANOTHER COLD FRONT WILL
BRING MORE RAIN TO THE AREA FRIDAY NIGHT. A CHANCE OF SHOWERS WILL
CONTINUE THIS WEEKEND AS A COOL UPPER LEVEL TROUGH SETTLES OVER THE
REGION.

&&

.SHORT TERM...A COLD FRONT EXTENDING FROM CENTRAL VANCOUVER ISLAND
INTO THE OFFSHORE WATERS WILL PUSH SOUTHEASTWARD ACROSS WESTERN
WASHINGTON THIS MORNING...THEN EAST OF THE CASCADES BY EARLY THIS
AFTERNOON. THE FRONTS RAPID PROGRESS WILL LIMIT THE DURATION OF
RAINFALL...BUT MOST AREAS SHOULD GET A PERIOD OF MODERATE RAIN FROM
EARLY TO LATE MORNING. THE MODELS SHUT OFF PRECIPITATION FOR THE
LOWLAND AREAS PRETTY QUICKLY BEHIND THE FRONT. THERE WILL BE A
STRONG POST-FRONTAL ONSHORE SURGE WITH THE FRONT...BRINGING WINDY
CONDITIONS TO MUCH OF THE AREA...WITH WINDS APPROACHING ADVISORY
CRITERIA FOR THE ADMIRALTY INLET AND WHIDBEY ISLAND AREAS THIS
AFTERNOON AND EVENING.

THE STRONG ONSHORE GRADIENT SEEMS TO WASH OUT MUCH CONVERGENCE ZONE
POTENTIAL THIS AFTERNOON AND SHOVES SHOWER ACTIVITY QUICKLY INTO THE
CASCADES. ONSHORE GRADIENTS GRADUALLY RELAX OVERNIGHT TONIGHT WITH A
CHANCE OF SHOWERS REMAINING IN THE FORECAST...ESPECIALLY IN THE
MOUNTAINS. ZONAL FLOW FOLLOWS ON THURSDAY WITH PARTLY TO MOSTLY
CLOUDY CONDITIONS AND A CHANCE OF SHOWERS CONTINUING. SNOW LEVELS
WILL REMAIN ABOVE PASS LEVELS WHEN THE FRONT GOES THROUGH TODAY THEN
LOWER TO AROUND PASS LEVELS LATE TONIGHT.

THURSDAY NIGHT AND FRIDAY MORNING SHOULD BE MOSTLY DRY FOR MUCH OF
THE REGION AS WESTERN WASHINGTON WILL BE BETWEEN SYSTEMS. POPS WERE
SCALED BACK OR REMOVED FOR PARTS OF THE INTERIOR AND CENTRAL
CASCADES TO ACCOUNT FOR THIS. THE NEXT SYSTEM IS STILL SLATED TO
ARRIVE LATER FRIDAY WITH RAIN DEVELOPING COAST AND NORTH INTERIOR IN
THE AFTERNOON THEN SPREADING ACROSS THE REMAINDER OF THE AREA FRIDAY
NIGHT.

.LONG TERM...MODELS REMAIN IN AGREEMENT WITH A COOL UPPER LEVEL
TROUGH SETTLING OVER THE PACIFIC NORTHWEST THIS WEEKEND AND
PERSISTING INTO EARLY NEXT WEEK. EARLIER RUNS OF BOTH THE GFS AND
EURO HAD ATTEMPTED TO BUILD SOME RIDGING OFFSHORE AROUND THE MIDDLE
OF THE NEXT WEEK...BUT NOW SEEM TO BE BACKING OFF THAT IDEA. GFS
ENSEMBLE PLOTS SHOW A WIDE SPREAD OF SOLUTIONS BY THE MIDDLE OF NEXT
WEEK. CONFIDENCE IN ANY PARTICULAR SOLUTION TOWARD THE END OF THE
EXTENDED PERIOD IS LOW. 27

&&

.HYDROLOGY...RAINFALL OVER THE NEXT SEVEN DAYS IS EXPECTED TO BE
HYDROLOGICALLY INSIGNIFICANT. FLOODING IS NOT EXPECTED ON AREA
RIVERS THROUGH AT LEAST EARLY NEXT WEEK.

&&

.AVIATION...A COLD FRONT THAT EXTENDS SOUTHWEST FROM CENTRAL BRITISH
COLUMBIA ACROSS VANCOUVER ISLAND AND THE WASHINGTON OFFSHORE WATERS
WILL MOVE SOUTHEAST ACROSS WESTERN WASHINGTON THIS MORNING. STRONG
WESTERLY FLOW ALOFT AND GUSTY SOUTHERLY SURFACE WINDS WILL ACCOMPANY
THE FRONT. STRONG MOIST ONSHORE LOW LEVEL FLOW WILL DEVELOP IN THE
WAKE OF THE FRONT THIS AFTERNOON AND EVENING...THEN EASE TONIGHT.

CONDITIONS WERE VFR ACROSS MOST OF THE FORECAST AREA AT 2 AM WITH
CEILINGS ROUGHLY OVC035-040. THE EXCEPTION WAS THE COAST WHERE SOME
RAIN HAD FALLEN AND CONDITIONS HAD DETERIORATED TO MVFR.
PRECIPITATION WILL SPREAD SOUTHEAST ACROSS THE FORECAST AREA DURING
THE NEXT FEW HOURS...AND CONDITIONS WILL DETERIORATE TO WIDESPREAD
MVFR. CEILINGS WILL LOWER MAINLY INTO THE 1500-2500 FT RANGE WITH
LOCAL VISIBILITIES 4-6SM -RA BR. IN ADDITION THERE WILL BE LOCAL IFR
CONDITIONS WITH CEILINGS AOB OVC010 AND VISIBILITY AOB 3SM RA
BR...MAINLY AT THE COAST. IN ADDITION SURFACE WINDS WILL BE GUSTING
TO 25 KT OVER MUCH OF THE FORECAST AREA...WITH SOUTHWEST WINDS
AROUND 45 KT AT 5000 FT.

GRADUAL MARGINAL IMPROVEMENT IS LIKELY BEHIND THE FRONT THIS
AFTERNOON AND TONIGHT...WITH MOST AREAS BECOMING LOW-END VFR AND
WINDS EASING.

KSEA...SOUTH WIND 5-10 KT RISING TO 8-14 KT IN THE NEXT FEW HOURS...
BECOMING SOUTHWEST 12-18 KT GUSTING 26 KT STARTING ROUGHLY 9 AM-NOON
TODAY...EASING TO 8-14 KT TONIGHT.   MCDONNAL

&&

.MARINE...A COLD FRONT EXTENDING SOUTHWEST FROM CENTRAL BRITISH
COLUMBIA ACROSS VANCOUVER ISLAND AND THE WASHINGTON OFFSHORE WATERS
WILL MOVE SOUTHEAST THROUGH THE FORECAST AREA THIS MORNING. SMALL
CRAFT ADVISORY SOUTHERLY WINDS WILL ACCOMPANY THE FRONT FOR ALL THE
MARINE ZONES. STRONG ONSHORE FLOW WILL DEVELOP IN THE WAKE OF THE
FRONT WEDNESDAY AFTERNOON AND NIGHT. GALE FORCE WESTERLIES ARE
LIKELY IN THE CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE
STRAIT...AND I WILL UPGRADE THE GALE WATCH TO A GALE WARNING WITH
THE MORNING FORECAST. SMALL CRAFT ADVISORY SOUTHWEST OR WEST WINDS
ARE LIKELY FOR THE REMAINING WATERS THROUGH THIS AFTERNOON OR
EVENING.

ONSHORE FLOW WILL EASE THURSDAY. ANOTHER FRONTAL SYSTEM WILL AFFECT
THE AREA FRIDAY NIGHT AND SATURDAY...FOLLOWED BY POST-FRONTAL
ONSHORE FLOW AGAIN ON SUNDAY.   MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...WEST ENTRANCE STRAIT...
     ADMIRALTY INLET...NORTHERN INLAND WATERS...PUGET SOUND AND
     HOOD CANAL.
     GALE WARNING CENTRAL STRAIT OF JUAN DE FUCA AND EAST ENTRANCE.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:22 AM PDTGale WarningSEW21 hr
Apr 10, 3:22 AM PDTSmall Craft Advisory for Rough BarSEW18 hr
Apr 10, 3:22 AM PDTSmall Craft Advisory for Hazardous SeasSEW23 hr
Apr 10, 4:49 AM PDTGale WarningSEW4 hr
Apr 10, 4:49 AM PDTSmall Craft AdvisorySEW19 hr

Nearby

Wind Advisories in Washington, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.